Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 42, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 2021, 6:50 PM CDT for 5 counties in Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2021, 6:50 PM CDT (23:50 UTC)
- Expired
- May 7, 2021, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:50 PM CDT | TSTM WND GST 65 | 1 E Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WUUS54 KAMA 072350
SVRAMA
TXC011-065-129-179-381-080045-
/O.NEW.KAMA.SV.W.0042.210507T2350Z-210508T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
650 PM CDT Fri May 7 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Armstrong County in the Panhandle of Texas...
Southeastern Randall County in the Panhandle of Texas...
Southeastern Carson County in the Panhandle of Texas...
Gray County in the Panhandle of Texas...
Donley County in the Panhandle of Texas...
* Until 745 PM CDT.
* At 649 PM CDT, severe thunderstorms were located along a line
extending from 10 miles south of Kingsmill to 5 miles east of
Claude to 7 miles east of Palo Duro Canyon, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Panhandle, Clarendon, Claude, White Deer, Mclean, Groom, Lefors,
Howardwick, Lelia Lake, Lake Mcclellan, Wayside, Goodnight,
Alanreed and Greenbelt Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3519 10139 3545 10141 3549 10054 3499 10054
3477 10091 3475 10164 3475 10181
TIME...MOT...LOC 2349Z 257DEG 32KT 3535 10100 3514 10126 3493 10155
HAIL...1.00IN
WIND...60MPH
$$
Guerrero1 follow-up statement
190
WWUS54 KAMA 080030
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
730 PM CDT Fri May 7 2021
TXC381-080040-
/O.CAN.KAMA.SV.W.0042.000000T0000Z-210508T0045Z/
Randall TX-
730 PM CDT Fri May 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDALL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3519 10139 3540 10102 3549 10054 3499 10054
3477 10091 3475 10159 3500 10152
TIME...MOT...LOC 0030Z 257DEG 32KT 3542 10062 3521 10088 3500 10117
$$
TXC011-065-129-179-080045-
/O.CON.KAMA.SV.W.0042.000000T0000Z-210508T0045Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
730 PM CDT Fri May 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR ARMSTRONG...SOUTHEASTERN CARSON...SOUTHERN GRAY AND DONLEY
COUNTIES...
At 730 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Kellerville to Lake Mcclellan to
near Goodnight, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Clarendon, Claude, Mclean, Groom, Lefors, Howardwick, Lelia Lake,
Lake Mcclellan, Wayside, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3519 10139 3540 10102 3549 10054 3499 10054
3477 10091 3475 10159 3500 10152
TIME...MOT...LOC 0030Z 257DEG 32KT 3542 10062 3521 10088 3500 10117
HAIL...1.00IN
WIND...60MPH
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:39 PM CDT, 11 minutes earlier.
Area forecast discussion, May 7, 6:39 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
639 PM CDT Fri May 7 2021
.AVIATION...00z TAFS...
Thunderstorms have moved east of the DHT/GUY terminals and they
should be free of any storm threats for the rest of the TAF
period. But will still keep an eye out through 3z for any late pop
up storms. KAMA will be finishing up the storms here in the next
hour and may have some vcts through 1z. VFR conditions expected
for the rest of the TAF period with light showers possible in the
first three hours and breezy south winds thereafter. Winds should
be in the 15-20kt range with gusts as high as 30kts. LLWS will be
possible at KAMA and KGUY for south southwest winds around 45kts
from 7-12z time period.
Weber
&&
.PREV DISCUSSION... /Issued 233 PM CDT Fri May 7 2021/
SHORT TERM...Today through Tomorrow Night...
Upper level ridge is currently over the Rockies to the west and
will continue to move east over the Panhandles today. A surface
trough extending from a lee low in southeast Colorado has been a
perfect boundary for some afternoon convection to initiate along.
Temperatures are into the mid to upper 80s with plenty of
convective heating with no capping inversion in place across West
Texas and eastern New Mexico. Dewpoints are in the upper 40s to
lower 50s with a very dry boundary layer and inverted "V"
sounding, along with extremely steep lapse rates high LCLs. Only
about 500-1000 J/kg of MLCAPE is present with 20 to 30 knot shear,
so large hail up to quarters is possible but not the main threat.
The main threat will be damaging wind gusts with DCAPE values up
to 1000 J/kg and winds of up to 70 knots possible. Storms are
expected to move east southeast across the Panhandles and once the
sun begins to set, the severe threat will quickly diminish and the
storm potential will end by 11 PM.
The leading edge of the upper level trough over the Great Basin
will put the Panhandles under southwest winds aloft tomorrow.
Surface winds will remain from the southwest through most of the
day as a surfaced closed low forms across the Colorado/Kansas
border. Temperatures will warm well into the 80s and even lower
90s with plenty of mixing in the boundary layer with breezy winds
expected through most of the day. The surface low will push
southeast tomorrow night with a cold front expected to come
through the Panhandles as early as 9-10 PM and be through the
entire Panhandles by around Midnight to 1 AM. There is a slight
chance for some storms behind the front as the upper level trough
swings across the Panhandles late tomorrow, but at this time it
appears most of these chances will remain to the north. If the
front passes through much faster, the chance for precipitation
will decrease as well.
Rutt
FIRE WEATHER...Saturday...
Elevated to critical fire weather conditions are possible
tomorrow across the far western Panhandles. RFTIs are around 5 to
7 with minimum relative humidity values around 7 to 8 percent and
breezy winds of 20 to 30 mph. Fuels are somewhere around the 50th
to 70th percentile due to recent rainfall over the past week.
However, the fuels remain cured in the far west so the potential
for fire starts remains a concern. A Fire Weather Watch will be
issued and contingent upon the potential for some substantial
precipitation across the west today with the showers and
thunderstorms.
Rutt
LONG TERM...Sunday through Thursday
Zonal flow aloft Sunday will allow for perturbations across the
central and southern Rockies westward across the Four Corners
region and the Great Basin Sunday afternoon to track east and
trigger scattered convection around 21Z Sunday across eastern
Colorado and the eastern Plains of New Mexico. This convection
will continue moving east and southeast across the western and
central Panhandles by 00Z to 03Z Monday. Additional convection
will spread across much of the forecast area Sunday night into
Monday morning.
Closed upper low and upper trough will track east out of the
central Rockies, the Four Corners region and southwestern states
by Monday evening. Convection expected to develop during the
overnight hours Monday night into Tuesday across most of the
Panhandles as the closed upper low tracks across the central
Plains states with the upper trough approaching or moving into the
forecast area by late Tuesday. Another final chance for precip
Tuesday night into Wednesday morning as the last shortwave trough
approaches the Panhandles. Northwesterly flow aloft will keep the
Panhandles generally dry Wednesday afternoon through Thursday,
although the possibility for some weak perturbations tracking
southeast out of the central and southern Rockies could allow for
isolated convection over the Oklahoma or far northern Texas
Panhandles Thursday afternoon. Confidence is low at this time and
will maintain a dry forecast for now.
Cold front well south and east of the Panhandles Sunday as surface
high builds down from the north. Surface low develops over New
Mexico on the western periphery of the frontal boundary Sunday
evening which then track south into southeastern New Mexico. A
reinforcing surge of cooler air Sunday night into Monday morning
will allow for increasing upslope surface flow. Surface high over
Kansas Monday and across the central Plains states Tuesday into
Wednesday will maintain a much cooler and more moist upslope
surface flow. The surface ridge will dislodge Wednesday afternoon
through Wednesday night as surface trough develops across eastern
Colorado and eastern New Mexico. Surface flow transitions from
upslope to downslope by Thursday as southwesterly winds return and
pressure gradient tightens up resulting in gusty winds Thursday.
Much warmer and drier with breezy or windy conditions Thursday.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 58 91 52 75 44 / 70 0 0 5 20
Beaver OK 57 94 49 70 42 / 50 0 5 5 40
Boise City OK 54 87 44 67 39 / 20 0 10 30 60
Borger TX 61 94 54 76 46 / 70 0 0 5 30
Boys Ranch TX 57 91 51 75 45 / 70 0 0 10 30
Canyon TX 57 92 51 76 44 / 60 0 0 5 20
Clarendon TX 61 94 56 75 47 / 50 0 0 5 20
Dalhart TX 51 87 45 71 40 / 20 0 5 20 50
Guymon OK 57 92 48 70 41 / 20 0 5 10 40
Hereford TX 57 91 51 77 45 / 40 0 0 5 20
Lipscomb TX 59 94 52 72 43 / 70 0 0 0 30
Pampa TX 59 92 52 72 44 / 80 0 0 5 30
Shamrock TX 59 96 55 75 45 / 60 0 0 0 20
Wellington TX 60 96 57 78 47 / 60 0 0 0 20
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for the following zones: Dallam...Deaf Smith...
Hartley...Oldham.
OK...Fire Weather Watch from Saturday afternoon through Saturday
evening for the following zones: Cimarron.
&&
89Hazardous weather outlook, May 7, 2:45 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Fri May 7 2021 OKZ001>003-TXZ001>020-317-081200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop through this evening across the Oklahoma and Texas Panhandles. Some storms may become strong to severe with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Sunday afternoon through Tuesday night. Any storms that form are expected to remain below severe levels at this time. Critical fire weather conditions will be possible Saturday due to receptive fuels, strong southwesterly winds and low afternoon relative humidity values across the far western Texas and Oklahoma Panhandles. A Fire Weather Watch has been issued for this area for Saturday afternoon through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials should remain alert and be ready for possible activation through this evening. Critical fire weather conditions will be possible across the far western Panhandles Saturday. Schneider
In the hours before
Local storm report, May 7, 6:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 12 WNW CODMAN 35.73N 100.94W
05/07/2021 M1.00 INCH ROBERTS TX TRAINED SPOTTER
HAIL WAS ACCUMULATING ON HIGHWAY 70.
&&
BIEDALocal storm report, May 7, 6:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG STINNETT 35.82N 101.44W
05/07/2021 HUTCHINSON TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS TREE LIMBS BEING
SNAPPED OFF AND THROWN 2 TO 3 BLOCKS BEFORE
LANDING ON THE GROUND. ALSO, POWER LINES ARE
ARCING.
&&
KJSLocal storm report, May 7, 6:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 E GUYMON 36.69N 101.46W
05/07/2021 TEXAS OK PUBLIC
DELAYED REPORT OF A LARGE TREE DOWNED IN THE
CEMETERY.
&&
BIEDALocal storm report, May 7, 6:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 7 NNW SKELLYTOWN 35.66N 101.22W
05/07/2021 M62 MPH HUTCHINSON TX MESONET
BORGER 10E WEST TEXAS MESONET.
&&
BIEDALocal storm report, May 7, 6:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 1 NNW STINNETT 35.84N 101.45W
05/07/2021 M71 MPH HUTCHINSON TX MESONET
&&
BRMLocal storm report, May 7, 6:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 22 SSE SPEARMAN 35.90N 101.03W
05/07/2021 M58 MPH ROBERTS TX AWOS
&&
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:42 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 13 hr |
| May 7, 3:33 PM CDT | Special Weather Statement | AMA | Moore | 57 min |
| May 7, 4:33 PM CDT | Special Weather Statement | AMA | Oldham | 57 min |
| May 7, 4:38 PM CDT | Special Weather Statement | AMA | Dallam | 67 min |
| May 7, 4:47 PM CDT | Special Weather Statement | AMA | Potter | 58 min |
| May 7, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 68 min |
| May 7, 5:00 PM CDT | Special Weather Statement | AMA | Lipscomb | 60 min |
| May 7, 5:03 PM CDT | Special Weather Statement | AMA | Sherman | 57 min |
| May 7, 5:06 PM CDT | Special Weather Statement | AMA | Randall | 54 min |
| May 7, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Moore, Sherman | 62 min |
| May 7, 5:20 PM CDT | Special Weather Statement | AMA | Deaf Smith | 55 min |
| May 7, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more | 82 min |
| May 7, 6:01 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Ochiltree | 59 min |
| May 7, 6:19 PM CDT | Special Weather Statement | AMA | Roberts | 56 min |
| May 7, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hutchinson, Ochiltree, Roberts | 63 min |
| May 7, 6:45 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.